Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 10, 2010, 3:42 AM CDT for 4 counties in Texas. It took effect at May 10, 2010, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 3:42 AM CDT (08:42 UTC)
- In effect from
- May 10, 2010, 10:00 AM CDT
- Expired
- May 10, 2010, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
942 WWUS74 KBRO 100842 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 342 AM CDT MON MAY 10 2010 ...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS... .A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO WILL INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS. TXZ251-253>257-101645- /O.NEW.KBRO.WI.Y.0010.100510T1500Z-100510T2300Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 342 AM CDT MON MAY 10 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR A PORTION OF DEEP SOUTH TEXAS. STRONG SURFACE WINDS ARE EXPECTED TODAY OVER A PORTION OF DEEP SOUTH TEXAS. SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
1 follow-up statement
918 WWUS74 KBRO 101650 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1150 AM CDT MON MAY 10 2010 ...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS... .A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO WILL INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS. TXZ251-253>257-102300- /O.CON.KBRO.WI.Y.0010.000000T0000Z-100510T2300Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1150 AM CDT MON MAY 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. STRONG SURFACE WINDS WILL CONTINUE TODAY OVER A PORTION OF DEEP SOUTH TEXAS. SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY... KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 10, 3:03 AM CDT, 39 minutes earlier.
Area forecast discussion, May 10, 3:03 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 AM CDT MON MAY 10 2010
.SHORT TERM /TODAY THROUGH 6 PM TUESDAY/...MAIN FORECAST ISSUE IN
THE SHORT TERM PERIOD WILL BE WIND. THERMAL LOW PRESSURE CENTERED
OVER NORTHEAST MEXICO WILL INTERACT WITH BROAD HIGH PRESSURE OVER
THE GULF OF MEXICO TO PRODUCE A BREEZY TO WINDY ONSHORE FLOW...
WITH THE STRONGEST WINDS LIKELY OVER THE THREE IMMEDIATE COASTAL
COUNTIES AND HIDALGO COUNTY. THUS...HAVE ISSUES A WIND ADVISORY FOR
THIS AREA FOR TODAY...WITH ANOTHER WIND ADVISORY POSSIBLE TOMORROW.
&&
.LONG TERM /TUESDAY 6 PM THROUGH SUNDAY ...FORECAST AND MODEL
TRENDS REMAIN THE SAME AS YESTERDAY. GFS AND ECMWF OVERALL REMAIN
VERY SIMILAR MAKING FOR BETTER THAN AVERAGE FORECAST CONFIDENCE.
WEDNESDAY AND THURSDAY TO REMAIN BREEZY TO WINDY WITH TEMPERATURES
CONTINUING JUST ABOVE SEASONAL NORMALS. NO RAIN IS EXPECTED YET
BUT MOISTURE VALUES ARE SHOWING SIGNS OF DEEPENING AS MID LEVEL
FLOW TURNS MORE SOUTH TO SOUTHWEST. WITH THE MID LEVEL RIDGE
SHIFTING FARTHER EAST AS LONG WAVE TROUGH MOVES INTO THE WESTERN
U.S. THE MOIST SOUTHERLY FLOW IS EXPECTED TO INCREASE ANOTHER
NOTCH FRIDAY AND THROUGH NEXT WEEKEND. PWATS STILL PROGGED TO
INCREASE TO AROUND 1.8 INCHES BY FRIDAY. UPPER AIR DISTURBANCES TO
CROSS SOUTHERN TEXAS UNDER AN INCREASINGLY SOUTHWEST FLOW DUE TO A
WESTERN TROUGH BECOMING ESTABLISHED OVER THE SOUTHWEST DESERTS AND
ROCKIES. AT THE SURFACE A COLD FRONT PULLS UP STATIONARY OVER
SOUTH TEXAS WITH MOISTURE POOLING SOUTH OF THE BOUNDARY. THIS SET
UP SHOULD RESULT IN AN INCREASE CHANCE OF SHOWERS AND
THUNDERSTORMS BEGINNING NEXT FRIDAY AND CONTINUING THROUGH AT
LEAST SUNDAY. TEMPERATURES TO MODERATE DOWNWARD A FEW DEGREES WITH
THE INCREASE IN CLOUDS...HUMIDITY AND RAIN IN THE VICINITY. WINDS
ALSO TO LOWER A NOTCH AS THE PRESSURE GRADIENT WEAKENS AS THE
BOUNDARY MOVES INTO SOUTH TEXAS.
&&
.AVIATION...BREEZY TO WINDY CONDITIONS WILL PREVAIL WITHIN DEEP
SOUTH TEXAS THROUGH THE NEXT 24 HOURS...WITH SURFACE WINDS REMAINING
STRONG ENOUGH TO PREVENT THE INCLUSION OF A NON-CONVECTIVE WIND
SHEAR COMPONENT IN FUTURE TAF FORECASTS. THE MOIST ONSHORE FLOW
SHOULD PRODUCE VFR/MVFR CONDITIONS TODAY THROUGH TONIGHT.
&&
.MARINE...TODAY THROUGH 6 PM TUESDAY...BUOY 42020 REPORTED SOUTH-
SOUTHEAST WINDS AROUND 19 KNOTS GUSTING TO AROUND 23 KNOTS WITH
SEAS SLIGHTLY OVER 5.5 FEET WITH A PERIOD OF 6 SECONDS AT 02
CDT/07 UTC. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT
WITH AN AREA OF LOW PRESSURE CENTERED OVER NORTHEAST MEXICO
THROUGH THE NEXT 36 HOURS. THE INTERACTION BETWEEN THESE TWO
SYSTEMS WILL PRODUCE STRONG WINDS AND ROUGH SEAS ALONG THE LOWER
TEXAS COAST...WITH SMALL CRAFT ADVISORIES LIKELY FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS. ...
6 PM TUESDAY THROUGH FRIDAY...WINDS AND SEAS LIKE TO REMAIN
ELEVATED MOST OF THIS PERIOD WITH SMALL CRAFT ADVISORIES TO REMAIN
INTACT OR REISSUED. PRESSURE GRADIENT TO REMAIN STRONG AS HIGH
PRESSURE PERSIST OVER THE GULF WITH A MID LEVEL RIDGE OVER THE
SOUTHEAST U.S. AND DEEPENING LOW PRESSURE OVER WESTERN TEXAS.
WINDS AND SEAS TO PEAK TUESDAY AND WEDNESDAY AND THEN BEGIN A SLOW
LOWERING LATER THURSDAY INTO FRIDAY AS THE GRADIENT WEAKENS.
STREAMER SHOWERS COULD BEGIN TO INCREASE OVER THE COASTAL WATERS
AS EARLY AS THURSDAY INTO FRIDAY AS SOME TROPICAL MOISTURE MOVE
NORTH LATE IN THE PERIOD. BETTER CHANCE FOR SHOWERS AND
THUNDERSTORMS IS FRIDAY AND OVER NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 89 78 91 77 / 0 0 0 0
BROWNSVILLE 89 77 91 76 / 0 0 0 0
HARLINGEN 93 77 94 76 / 0 0 0 0
MCALLEN 94 77 96 75 / 0 0 0 0
RIO GRANDE CITY 98 75 102 75 / 0 0 0 0
SOUTH PADRE ISLAND 77 77 79 78 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 11 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...66
LONG TERM....59Hazardous weather outlook, May 10, 12:30 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1230 AM CDT MON MAY 10 2010 TXZ248>257-101100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1230 AM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS LOW PRESSURE SYSTEMS MOVE ACROSS THE PLAINS...MAINTAINING A TIGHT LOCAL PRESSURE GRADIENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1230 AM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TONIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL FOR THE GULF OF MEXICO WATERS THROUGH EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THROUGH THE FIRST HALF OF THE WEEK. RIP CURRENT RISK WILL BE ELEVATED DURING THIS SAME TIME.SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THROUGH THE FIRST HALF OF THE WEEK. RIP CURRENT RISK WILL BE ELEVATED DURING THIS SAME TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:06 PM CDT | Small Craft Advisory for Winds | BRO | 5 hr | |
| May 10, 3:25 AM CDT | Small Craft Advisory for Winds | BRO | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.